Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Am diabetic. Prescribed Glycomet. After making lifestyle changes, feel weak, get palpitations. Due to low blood sugar?

doctor am 39 years old and overweight ( 96 kgs , 5 ft 7 inches hgt male) - i got report of after fasting blood sugar of 228 and HBIAC was 6.9 so the GP concluded i was diabetic. i urinate middle of night but dont feel thirsty. i have pain in the left chest region which doctor diagnized as reflux ( i get compressed feeling as if my chest is being pushed) & the undigested food matter used to come back - till i burp. doc advised to take glycomet SR 1000 gm once at nite . then after one week checked & blood sugar post prandial was 69. HBIAC was 6.8 still. i have now made lifestyle changes like 1 hour walk daily, no sugar at all, no sugary high fat fruits , eating methi in the morning, oats preferred more etc. my query is how to confirm if i am diabetic or not. sometimes i get very tired and get palpitations - as if the sugar has gone low. BP is fine. sleep slight problem asked to use CPAP. The doc now advised to change to 500 gm Glycomet SR . I dont feel energetic at all and anxiety does not allow me to sleep. please advise next action , thanks
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Post Prandial 69 is a lower than expected 120-140mg% and so reduction in dose is a RIGHT suggestion
Life Style changes can control Diabetes which is mild, in many (upto 50%) patients so you may be able to gradually reduce the dose of Glycomet as advised by your doctor
The weakness can be due to lower glucose levels (69mg%0 and reducing the dose to 500mg can help
If not better may check PPBS after the reduced dose
Answered: Tue, 8 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor